Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 26, 2014, 10:21 PM CDT for Thomas County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 10:21 PM CDT (03:21 UTC)
- Expired
- Aug 26, 2014, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Thomas County, KS
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS83 KGLD 270321 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 921 PM MDT TUE AUG 26 2014 KSZ001-002-013-014-270345- CHEYENNE KS-THOMAS KS-RAWLINS KS-SHERMAN KS- 921 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN... NORTHWESTERN THOMAS...SOUTHWESTERN RAWLINS AND SOUTHEASTERN CHEYENNE COUNTIES UNTIL 945 PM MDT /1045 PM CDT/... AT 920 PM MDT /1020 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BREWSTER...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN...NORTHWESTERN THOMAS...SOUTHWESTERN RAWLINS AND SOUTHEASTERN CHEYENNE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3939 10144 3951 10161 3972 10144 3953 10118 TIME...MOT...LOC 0320Z 223DEG 9KT 3951 10147 $$ MENTZER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:31 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 6:31 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT TUE AUG 26 2014 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 1100 AM MDT TUE AUG 26 2014 UPPER LOW CURRENTLY SPINNING OVER NEVADA LATE THIS MORNING IS FORECAST TO MOVE INTO UTAH THROUGH TONIGHT THEN INTO NORTHWEST COLORADO BY 00Z THURSDAY. ONE OR TWO DISTURBANCES MOVE ACROSS THE AREA FROM THE SOUTHWEST TONIGHT BEFORE DRY SLOT MOVES INTO THE WESTERN 1/2 OF THE AREA WEDNESDAY AFTERNOON. WILL KEEP HIGHEST POPS GOING ACROSS THE WESTERN 2/3 OF THE AREA TONIGHT WITH A LULL IN ACTIVITY LATE WEDNESDAY MORNING/EARLY AFTERNOON. MAY SEE A SLIGHT INCREASE IN COVERAGE DURING THE LATE AFTERNOON HOURS BUT CONFIDENCE IN THIS ISNT VERY HIGH. LOW TEMPERATURES TONIGHT NEAR 60 ACROSS THE WEST...LOW TO MID 60S ACROSS THE EAST. HIGH TEMPERATURES WEDNESDAY IN THE MID 70S TO LOW 80S IN FAR EASTERN COLORADO WITH LOW 80S ALONG THE KS/NE BORDER. FURTHER EAST IN THE HILL CITY AREA UPPER 80S EXPECTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 101 PM MDT TUE AUG 26 2014 SYNOPTIC SCALE FORCING WILL BE MAXIMIZED OVER THE LOCAL FORECAST AREA WEDNESDAY NIGHT AHEAD OF THE UPPER TROUGH AXIS MOVING INTO COLORADO...BRINGING ANOTHER GOOD CHANCE OF RAIN AND THUNDERSTORMS. BEST INSTABILITY WILL BE ALONG AND NORTH OF THE ASSOCIATED SURFACE COLD FRONT...WHICH AT 00Z WILL BE IN THE NORTHWEST PORTION OF THE AREA AND BY 12Z JUST EXITING THE AREA. INSTABILITY AND DEEP LAYER SHEAR PARAMETERS ARE MODEST AT BEST...CANNOT RULE OUT A FEW SEVERE STORMS BUT THE OVERALL THREAT LOOKS RATHER MUTED. ADDITIONAL 12-HOUR QPF WEDNESDAY NIGHT WILL BE HIGHEST NORTH OF INTERSTATE 70 WHERE MODELS SHOW GENERALLY 0.25 TO 0.50 INCHES...SOME LOCAL AMOUNTS COULD EXCEED ONE INCH. THOSE NUMBERS WOULD NOT GENERALLY WARRANT A FLOOD WATCH...BUT WITH SEVERAL DAYS OF RAIN/SATURATED GROUND CONDITIONS ONE MAY HAVE TO BE CONSIDERED AT A LATER TIME. MAIN TROUGH AXIS WILL SWING THROUGH DURING THE DAY ON THURSDAY WITH THUNDERSTORM CHANCES CONTINUING...MAINLY IN THE AFTERNOON WITH PEAK HEATING. BEST INSTABILITY WILL BE IN THE FAR SOUTHEAST COUNTIES JUST ON THE COOL SIDE OF THE SURFACE FRONT WHERE DEEP LAYER SHEAR WILL BE UP TO 40KTS. ALTHOUGH BETTER SEVERE CHANCES WILL LIKELY BE JUST SOUTH OF THE AREA NEAR THE FRONT...COULD SEE A FEW SEVERE STORMS IN THE HILL CITY TO GOVE AREAS...WITH LESSER CHANCES NORTH AND WEST AS INSTABILITY RAPIDLY DIMINISHES. UPPER SYSTEM CONTINUES TO MOVE EAST THURSDAY NIGHT AND THUNDERSTORMS WILL END WEST TO EAST. TEMPERATURES WILL BE BELOW NORMAL. ISOLATED SHOWERS/THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING IN THE FAR EAST COUNTIES...NORTON AND GRAHAM...BUT OTHERWISE THE SYSTEM WILL BE PULLING AWAY WITH CLEARING SKIES FOR FRIDAY AFTERNOON. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. SHORTWAVE RIDGING OVER THE WEEKEND WILL RESULT IN DRY CONDITIONS AND WARMING TEMPERATURES...WITH HIGHS BACK TO NEAR 90 BY SUNDAY. LONGWAVE TROUGH WILL DIG INTO THE NORTHERN ROCKIES EARLY NEXT WEEK. DISTURBANCES ROTATING AROUND THE TROUGH WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND AGAIN ON TUESDAY. TEMPERATURES WILL BE NEAR NORMAL ON MONDAY AND SLIGHTLY BELOW NORMAL ON TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 528 PM MDT TUE AUG 26 2014 THUNDERSTORM ACTIVITY SHOULD BEGIN TO SPREAD NORTH AND EAST OVER KGLD EARLY IN THE TAF PERIOD AND THEN BY 06Z AT KMCK. MODERATE TO HEAVY RAIN WILL BE POSSIBLE ALONG WITH SMALL HAIL. MVFR CONDITIONS MAY BE POSSIBLE...ESPECIALLY AT KGLD...WITH SOME OF THESE STORMS. LOW STRATUS AND FOG WILL BEGIN TO DEVELOP BY 12Z AT BOTH TERMINALS...THOUGH IFR CONDITIONS ARE MOST LIKELY AT KGLD BASED ON CURRENT GUIDANCE...AND THE BETTER CHANCE OF LINGERING RAIN AT KMCK THROUGH THE MORNING. CONDITIONS SHOULD IMPROVE DURING THE DAY WEDNESDAY AS THE FIRST DISTURBANCE DEPARTS...THE NEXT SHOT OF WIDESPREAD PRECIP SHOULD COME OUTSIDE THE CURRENT TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001-013. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090>092. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079. && SHORT TERM...99 LONG TERM...0254 AVIATION...DR
Hazardous weather outlook, Aug 26, 9:05 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 805 PM MDT TUE AUG 26 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270930- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 805 PM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND SPREAD NORTH AND EAST THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE AREA. FLASH FLOODING WILL BE POSSIBLE...DUE TO THE LOCALIZED AREAS OF PROLONGED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS MOST OF THE TRI STATE AREA DURING THE AFTERNOON AND EVENING. HAIL UP TO HALF DOLLAR IN SIZE IS POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED THIS AFTERNOON AND EVENING. ANY FLOODING REPORTS THROUGH SOCIAL MEDIA OR BY PHONE THIS EVENING WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 26, 6:50 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT TUE AUG 26 2014 KSZ041-270030- GREELEY KS- 550 PM MDT TUE AUG 26 2014 AT 547 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS MOVING INTO SOUTHERN GREELEY COUNTY. THE STORMS ARE MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10165 3828 10204 3866 10204 3866 10158 TIME...MOT...LOC 2347Z 204DEG 21KT 3836 10186 MENTZER
Special weather statement, Aug 26, 8:17 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 717 PM MDT TUE AUG 26 2014 COZ091-092-KSZ013-027-270200- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-SHERMAN KS- 717 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE...EASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF ARAPAHOE...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND BRIED HEAVY RAIN WILL OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON...BETHUNE...KANORADO AND RULETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3892 10196 3894 10267 3946 10242 3941 10181 TIME...MOT...LOC 0116Z 205DEG 38KT 3905 10227 MENTZER
Special weather statement, Aug 26, 8:46 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 746 PM MDT TUE AUG 26 2014 KSZ041-270230- GREELEY KS- 746 PM MDT TUE AUG 26 2014 ...SPECIAL WEATHER STATEMENT... AT 745 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF HORACE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH...VERY HEAVY RAIN...AND FREQUENT LIGHTNING WILL OCCUR WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3827 10203 3839 10201 3840 10163 3826 10167 TIME...MOT...LOC 0145Z 209DEG 32KT 3831 10187 MENTZER
Local storm report, Aug 26, 9:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 8 S GOODLAND 39.23N 101.72W
08/26/2014 E0.75 INCH SHERMAN KS 911 CALL CENTER
DIME SIZE HAIL AND TORRENTIAL RAINFALL REDUCING
VISIBILITY TO 50 YARDS.
&&
JJMSpecial weather statement, Aug 26, 9:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT TUE AUG 26 2014
KSZ013-270300-
SHERMAN KS-
815 PM MDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 900
PM MDT...
AT 815 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
NEAR GOODLAND...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOODLAND AROUND 825 PM MDT.
EDSON AROUND 830 PM MDT.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 11 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3923 10194 3955 10164 3955 10140 3935 10139
3915 10167
TIME...MOT...LOC 0215Z 216DEG 21KT 3928 10167
MENTZERSpecial weather statement, Aug 26, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 921 PM MDT TUE AUG 26 2014 KSZ001-002-013-014-270345- CHEYENNE KS-THOMAS KS-RAWLINS KS-SHERMAN KS- 921 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN... NORTHWESTERN THOMAS...SOUTHWESTERN RAWLINS AND SOUTHEASTERN CHEYENNE COUNTIES UNTIL 945 PM MDT /1045 PM CDT/... AT 920 PM MDT /1020 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BREWSTER...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN...NORTHWESTERN THOMAS...SOUTHWESTERN RAWLINS AND SOUTHEASTERN CHEYENNE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3939 10144 3951 10161 3972 10144 3953 10118 TIME...MOT...LOC 0320Z 223DEG 9KT 3951 10147 MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:46 PM CDT | Special Weather Statement | GLD | Greeley | 44 min |
| Aug 26, 9:03 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Aug 26, 9:15 PM CDT | Special Weather Statement | GLD | Sherman | 45 min |
| Aug 26, 11:45 PM CDT | Special Weather Statement | GLD | Rawlins, Thomas | 45 min |
| Aug 27, 12:25 AM CDT | Special Weather Statement | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Thomas | 35 min |
| Aug 27, 3:39 PM CDT | Areal Flood Warning | GLD | Rawlins | 6 hr |
| Aug 27, 4:13 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 25 min |
| Aug 27, 4:41 PM CDT | Special Weather Statement | GLD | Gove | 49 min |
| Aug 27, 5:26 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Aug 27, 5:36 PM CDT | Special Weather Statement | GLD | Graham, Norton | 54 min |
| Aug 27, 6:02 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 28 min |
| Aug 27, 6:24 PM CDT | Flash Flood Warning | GLD | Graham | 3 hr |
| Aug 27, 6:37 PM CDT | Special Weather Statement | GLD | Graham, Norton, Sheridan, Thomas | 38 min |
| Aug 27, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 25 min |
| Aug 26, 8:17 PM CDT | Special Weather Statement | GLD | Kit Carson | 43 min |
| Aug 27, 3:48 PM CDT | Special Weather Statement | GLD | Phillips | 27 min |
| Aug 27, 3:56 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 64 min |
| Aug 27, 4:45 PM CDT | Flash Flood Warning | GLD | Yuma | 4 hr |
| Aug 27, 4:53 PM CDT | Special Weather Statement | GLD | Phillips | 67 min |
| Aug 27, 4:28 PM CDT | Special Weather Statement | GLD | Red Willow | 47 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.